Only a few days to go: We’re raising £25,000 to keep TheyWorkForYou running and make sure people across the UK can hold their elected representatives to account.

Donate to our crowdfunder

Myodil

Health written question – answered on 25th February 2013.

Alert me about debates like this

Photo of Laurence Robertson Laurence Robertson Chair, Northern Ireland Affairs Committee

To ask the Secretary of State for Health what estimate he has made of the number of people who have physical problems as a result of being injected with Myodil; and if he will make a statement.

Photo of Norman Lamb Norman Lamb The Minister of State, Department of Health

We have made no estimate. The issues surrounding the use of Myodil in myelography and patients who received Myodil and who continue to experience physical problems are complex. Medical opinion indicates that the symptoms which some patients experience may be due to the original condition, degenerative back disease, or surgery or other medical procedure. Few cases of adhesive arachnoiditis, which is the condition associated with the use of Myodil, have been reported from the millions of myelograms that have been performed and the incidence of adhesive arachnoiditis due solely to the presence of Myodil or other contrast agent is not known.

Does this answer the above question?

Yes0 people think so

No13 people think not

Would you like to ask a question like this yourself? Use our Freedom of Information site.